Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 28, 2020, 1:18 AM MST for 4 counties in New Mexico. It took effect at Jun 28, 2020, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2020, 1:18 AM MST (08:18 UTC)
- In effect from
- Jun 28, 2020, 1:00 PM MST
- Expired
- Jun 28, 2020, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS85 KABQ 280818 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 218 AM MDT Sun Jun 28 2020 ...RED FLAG WARNING IN EFFECT BETWEEN 2 PM AND 8 PM TODAY FOR THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR MONDAY FOR THE NORTHWEST PLATEAU, NORTHWEST AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong winds and low relative humidity are expected to develop over portions of west central New Mexico this afternoon as a weak wave crosses the state. As a stronger upper level trough organizes to the west of New Mexico on Monday, even stronger west to southwesterly winds will develop. Even though temperatures will be near to below normal each day, the lack of precipitation and dry fuels combined with the strong winds and low humidity values will create critical fire weather conditions. NMZ101-282200- /O.CAN.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/ /O.NEW.KABQ.FW.A.0028.200629T1800Z-200630T0200Z/ Northwest Plateau- 218 AM MDT Sun Jun 28 2020 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...FIRE WEATHER WATCH FOR TODAY IS CANCELLED... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday afternoon through Monday evening. * AREA AND TIMING...This includes the Northwest Plateau Monday afternoon through early evening. * 20 FOOT WINDS...West to southwest winds of 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ105-282200- /O.UPG.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/ /O.NEW.KABQ.FW.W.0031.200628T2000Z-200629T0200Z/ /O.NEW.KABQ.FW.A.0028.200629T1800Z-200630T0200Z/ Northwest Highlands- 218 AM MDT Sun Jun 28 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 2 PM this afternoon to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AREA AND TIMING...This includes the Northwest Highlands this afternoon through early evening for the Red Flag Warning, and Monday afternoon through early evening for the Fire Weather Watch. * 20 FOOT WINDS...West to southwest winds of 20 to 25 mph with occasional gusts of 35 mph today, and 20 to 30 mph with gusts to 40 mph on Monday. * RELATIVE HUMIDITY...Minumum values between 8 and 14 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ109-282200- /O.NEW.KABQ.FW.A.0028.200629T1800Z-200630T0200Z/ West Central Highlands- 218 AM MDT Sun Jun 28 2020 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday afternoon through Monday evening. * AREA AND TIMING...This includes the West Central Highlands Monday afternoon through Monday evening. * 20 FOOT WINDS...West to southwest winds of 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum values between 10 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
1 follow-up statement
774 WWUS85 KABQ 282043 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 243 PM MDT Sun Jun 28 2020 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM TODAY FOR THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FOR MONDAY FOR WESTERN NEW MEXICO, AS WELL AS CENTRAL TO EAST CENTRAL PORTIONS OF THE STATE, DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong winds and low relative humidity will continue over portions of west central New Mexico this afternoon as a weak disturbance aloft crosses the state. As a vigorous upper level trough organizes to the west of New Mexico on Monday, even stronger west to southwesterly winds will develop. Even though temperatures will be near to below normal each day, the lack of precipitation and dry fuels combined with the strong winds and low humidity values will create critical fire weather conditions. NMZ105-290200- /O.UPG.KABQ.FW.A.0028.200629T1800Z-200630T0200Z/ /O.NEW.KABQ.FW.W.0032.200629T1800Z-200630T0200Z/ /O.CON.KABQ.FW.W.0031.000000T0000Z-200629T0200Z/ Northwest Highlands- 243 PM MDT Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes the Northwest Highlands through early evening for today and again Monday afternoon through early evening. * 20 FOOT WINDS...West to southwest winds of 20 to 25 mph with occasional gusts of 35 mph today, and 20 to 30 mph with gusts of 40 to 45 mph on Monday. * RELATIVE HUMIDITY...Minimum values between 8 and 14 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for both today and Monday. && $$ NMZ101-109-290200- /O.UPG.KABQ.FW.A.0028.200629T1800Z-200630T0200Z/ /O.NEW.KABQ.FW.W.0032.200629T1800Z-200630T0200Z/ Northwest Plateau-West Central Highlands- 243 PM MDT Sun Jun 28 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes the Northwest Plateau and the West Central Highlands Monday afternoon through Monday evening. * 20 FOOT WINDS...West to southwest winds of 20 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Monday. && $$ NMZ106>108-290200- /O.NEW.KABQ.FW.W.0032.200629T1800Z-200630T0200Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 243 PM MDT Sun Jun 28 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Monday. * AREA AND TIMING...For the Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, and East Central Plains of New Mexico Monday afternoon through early Monday evening.. * 20 FOOT WINDS...Sustained at 20 to 25 mph from the southwest with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Monday. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 27, 11:08 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 11:08 PM MST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1208 AM MDT Sun Jun 28 2020 .AVIATION... 06Z TAF CYCLE Quiet night in store for the Land of Enchantment, with mid and high clouds continuing to stream overhead. Periods of mid and high clouds will persist through Sunday, however, shower and thunderstorm activity will continue to trend downward as compared to today. Instead, west to southwest breezes will pick up with gusts near 30kts possible, especially across far western NM. 34 && .PREV DISCUSSION...Albuquerque NM 334 PM MDT Sat Jun 27 2020... .SYNOPSIS... Drier air continues to take is toll on the coverage and wetness of storms across northern and central New Mexico. The best chances for wetting and potentially strong storms will be along and east of the Sangre de Cristos and Sacramento Mountains. Meanwhile, sprinkles and drier-type storms capable of gusty winds are possible across western New Mexico. Expect the coverage of precipitation to be even lower on Sunday with the main concern being critical fire weather conditions in western New Mexico. Surface winds will be on the increase Monday as a rather potent storm system migrates into the Great Basin. Quiet weather is expected for the midweek period with signs for increased moisture and thunderstorm potential creeping back into the forecast for late next week. && .DISCUSSION... SHORT TERM...(Tonight through Monday)... A pair of upper level perturbations continue to work eastward, one into Colorado and another into southern Arizona. These are each providing scant ascent over NM, and low to mid level moisture has been lacking over the western two thirds of the state. This is leading to the development of dry thunderstorms and virga with more substantial deep, moist convection being confined to the eastern plains where boundary layer moisture is better rooted. A few of these showers and storms may turn briefly strong to severe, most likely in far northeastern NM where modest deep layer shear is present. Look for this activity to mostly wane after sunset with perhaps just a stray cell or two surviving in the northern tier of NM tonight as the former perturbation translates toward the eastern border of Colorado. Into Sunday, the Arizona shortwave will weaken as it crosses NM. Inefficient forcing or lift is expected from this feature, and any convective activity will mostly be the result of diurnal heating over orography. The boundary layer will also continue to undergo drying as a lee side surface low takes shape in eastern Colorado, and this will yield drier storms and mostly virga on Sunday. Into late Sunday and Monday, a deep upper low will wobble over the northwestern states, introducing a stronger gradient aloft into NM while a redevelopment of the lee side surface cyclone initiates. This will translate to dry and breezy to windy conditions with warm to hot temperatures for our forecast area on Monday. 52 LONG TERM...(Monday Night through Saturday)... Jet core aloft centered over southern CA into the Four Corners on Monday will shift eastward and gradually weaken in western/central NM for Monday night into Tuesday morning. For comparison, speeds at 700mb will gradually decrease from 60kts to around 35kts by the time it shifts into NM. Regardless, breezy ridgetop winds can be expected Monday night, with gusty conditions favored immediately east of the central mountain chain. In fact, strongest sfc winds for both KLVS and KCQC could occur around midnight (06Z Tue). Meanwhile, anomalous upper low over the Great Basin will begin to fill/eject northeast as the trough axis pivots over northern NM for Tue. Height falls across this region will allow for slightly cooler readings, with downslope winds and compressional heating supporting above normal temps (upper 90s to near 100F) over the ern plains. Backdoor cold front attempts to slide southward on Tuesday across the Colorado plains, but fails to enter NM. A reinforcing shot of cooler air in eastern CO (likely convectively aided) is expected to progress southward thru northeast and east central NM Tuesday night, bringing some humidity relief. Low level return flow develops Wed night and continues through the remainder of the work week. Modest moisture advection is forecast, with PWATs increasing from 0.25-0.50 in. across the state for Wed - climbing to around 0.50-1.00 in. on Fri. Meanwhile, an upper high over the western Gulf of Mexico will retrograde to northeast Mexico and the Big Bend region for Wednesday. 500mb heights will continue to increase through late week as the high centroid shifts northwest into southeast NM for Thu. Deterministic models start to diverge a bit as to the placement of the upper high/elongated ridge axis for Friday into the weekend. Regardless, with the increased moisture, isolated to scattered storms will be favored over the high terrain. The steering flow for storms will become more chaotic next weekend as the high potentially shifts west-southwest into northern Mexico. The GEFS depicts a deeper upper low over the PacNW for early next week, and this may play a factor on the evolution of the high over the southern Rockies. DPorter && .FIRE WEATHER... A stretch of warm to hot weather will also begin to turn drier with increasing winds over the next couple of days. Confidence remains fairly low in how widespread critical conditions will shape up on Sunday, but a few hours of windy conditions appear possible in the late afternoon Sunday across the far western border of the state, making this area a point of focus. Despite temperatures running just a couple degrees below average, readings will still reach the upper 80's and low 90's for much of the west central to northwestern highlands with critically low humidity juxtaposed. Areas near and just east of the central highlands will also observe marginally critical conditions Sunday afternoon, but for now the western zones have a slight edge with stronger wind speeds. Monday appears to be a better candidate for widespread critical conditions as winds will strengthen, and humidity will drop a bit more in response to the upper low over the northwestern states. The west central to northwestern highlands will again be an area of concentration, but the highlands of central to northeastern NM could also warrant critical fire weather statements if these trends hold. Winds will turn a bit more westerly on Tuesday as a wave moves into NM in phase with the ejecting low in the northern Rockies. Wind speeds would again be marginally critical for for a few zones Tuesday afternoon with no additional moisture. Into the latter part of the week, the pattern will be under the influence of a strengthening dome of high pressure that should limit the strong wind threat and slowly introduce additional moisture storm potential by week's end. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ101-105. &&
Hazardous weather outlook, Jun 27, 1:48 AM MST, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 248 AM MDT Sat Jun 27 2020 NMZ201>241-281100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 248 AM MDT Sat Jun 27 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect from noon to 8 PM MDT today for the Northeast Highlands and the Sandia, Manzano, and Gallinas Mountains where low humidities combined with strong winds will create critical fire weather conditions. Storm coverage is expected to trend down today, but isolated storms will remain possible over northeast as well as southern NM. Any storms that form west of the central mountain chain will likely be dry with gusty winds and little rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dry conditions combined with strong winds will continue through Tuesday, resulting in locally critical fire weather conditions across western and eastern NM. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:18 AM MST | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 12 hr |
| Jun 28, 1:43 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.